Acute generalized exanthematous pustulosis secondary to levetiracetam and valproic acid use.

    loading  Checking for direct PDF access through Ovid

Abstract

Acute generalized exanthematous pustulosis (AGEP) is a rare cutaneous eruption characterized by the appearance of diffuse, sterile pustules on an erythematous and edematous base. Most cases are attributed to drug reactions, with antibiotics being the most common offending agents. Only a handful of case reports have described AGEP in the setting of antiepileptic use. Here, we report a case of AGEP secondary to dual antiepileptic therapy with levetiracetam and valproic acid in a 73-year-old female. The patient presented to the emergency department with the characteristic AGEP rash, fever, and leukocytosis. Upon discontinuation of the two medications and conservative management, the patient's symptoms quickly abated, and she was discharged from the hospital several days later.

Related Topics

    loading  Loading Related Articles